Jump to content
Mental Support Community

Paxil/Paroxetine advice


AmyeH
 Share

Recommended Posts

Hi everyone,

I started on Paxil a few days ago.

My psychiatrist said to take 10mg for the first 4 days with my evening meal and then increase it on the 5th to 20mg.

Whilst I was on the 10mg, I had some side effects like feeling nauseous, headaches and also for those 4 days, I could only manage to sleep for 4 hours maximum and then couldn't get back to sleep.

Edited by AmyeH
Link to comment
Share on other sites

If you can't get hold of the pdoc, I would go back to the 10mg dose, if you feel you can handle it. I hope you are taking it in the morning, since it makes you so wakeful. Even if s/he said evening, if you can't sleep s/he'd tell you to switch to morning.

Nausea, headaches, sweating lasted for 2 or three days with me, on another SSRI. It's horrible, I was so dizzy and nauseous I had to lie down for two days or I would have vomited and fallen over.

4 days is fast to ramp up to the next dose level. I'd stick around at 10mg and ramp up later when you have a weekend or time off, in case it goes worse. But first few days are worst, I found.

Keep trying to get hold of the pdoc. s/he may want to stop it. And you know what they say about advice over the internet. I'm speaking as a patient here on the forum.;)

Link to comment
Share on other sites

In the mean time i advise you contact your psychiatrist whenever possible and obtain medication to treat the side effects, it appears this is affecting your normal functioning and as such you should be able to get treated no problem.

I was once put on an SSRI, high doses just kept getting higher and once went up to about 30mg !!! After a week of that i felt really bad (Imagine your current state with 10mg more hell smacked on top!!!)

I hope your side effects go away soon, usually takes a max of a week for them to vanish or up to 2 weeks in some people i think.

Link to comment
Share on other sites

Unfortunatly as with all medication it takes time to filter out of your system, the most common side effect of paxil is nausea so it's not suprising you feel that way.

See how you go, if you need to have a rest as this will give your body time to reverse the negative effects of the medication. At the soonest possible opportunity you should also let whoever gave you that medication know your reacting badly to it, there are alternatives that have less side effects but are more expensive so less often prescribed.

Link to comment
Share on other sites

Guest ASchwartz

Hi AmyeH,

Continue to consult your psychiatrist. He may need to put you on a different anti depressant. Do not despair, many people have to try several meds until they find the right one.

Allan:)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...